MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 4F SL POWERPICC 3CG, MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 4F SL POWERPICC 3CG, MB; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number CK0000101
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a detached dilator hub was confirmed, and the cause was determined to be manufacturing related.One dilator from a microintroducer was returned for investigation.The dilator was received in two pieces.There was a complete separation of the dilator tubing from the hub.The overall length of the dilator tubing was 4.0¿.A microscopic observation revealed anchor marks in the proximal end of the dilator, which were located 1.5mm and 3.5mm from the proximal end of the tubing.A microscopic observation of the molded hub revealed that the dilator insertion depth within the hub was less than the diameter of the dilator tubing.It appears that the anchors were not captured in the molded hub, which could be attributable to an improper position of the dilator tubing on the pins when molding the hub.The complaint sample will be forwarded to the manufacturing facility for further review.A lot history review (lhr) of reau2296 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, facility reported that the healthcare professional gained access to the patient, placed the wire and proceeded to place the introducer/sheath.When removing the sheath, the introducer was in two pieces.The wand of the introducer was separated from the hub.No injury to the patient reported.

Brand Name
4F SL POWERPICC 3CG, MB
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6332762
Report Number3006260740-2017-00077
Device Sequence Number13623751
Product Code LJS
UDI-Device Identifier00801741036255
UDI-Public(01)00801741036255(17)180131(10)REAU2296
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue NumberCK0000101
Device Lot NumberREAU2296
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2017
Initial Report FDA Received Date02/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1